MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517780
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Dysphagia/ Odynophagia (1815); Vomiting (2144)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a2: the patient was born in 1960.Block a4: the patient's weight is 104.3 kg.Block e1: the stent was repositioned and removed by dr.(b)(6).Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f23 captures the additional intervention of stent repositioning and suturing.Imdrf impact code f2301 captures the use of graspers to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal otw fully covered stent was implanted to treat a 1.1cm x 15cm malignant stenosis during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.Post-stent placement, on (b)(6) 2024, the patient presented to the emergency department with dysphagia, middle to left upper abdominal pain, and vomiting.It was then noted that the stent had completely migrated proximal to the stomach.The stent was repositioned and sutured to secure its position in the esophagus.However, on (b)(6) 2024, the patient returned to the emergency department with the same symptoms.Consequently, the stent was removed with graspers and the procedure was completed.Note: it was reported that an agile esophageal otw fully covered stent was sutured to secure its position.Per the agile esophageal 23mm otw project e0644, there is sufficient published evidence in the literature to support that the use of standard clips, endoscopic suturing, and over-the-scope clips decreases stent migration but does not eliminate it.

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19480735
Report Number3005099803-2024-02607
Device Sequence Number15488668
Product Code ESW
UDI-Device Identifier00191506006655
UDI-Public00191506006655
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model NumberM00517780
Device Catalogue Number1778
Device Lot Number0030136290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date06/06/2024
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient RaceWhite